MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48295
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: phone number = (b)(6).E3: occupation = (b)(6) hospital, professional = yes.G4: pma/510(k) # = exempt.H3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the forceps of 'ngage nitinol stone extractor' broke in the left ureter during an unspecified procedure.Reportedly, the surgeon recovered the broken portion.Additional information has been requested but not yet available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Additional information: b5.Correction: d10, e4, h6 health effect - clinical code (annex e) and health effect - impact code (annex f).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 13mar2025.Type of procedure was a uteroscopy.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested but not yet available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation: it was reported that the forceps of 'ngage nitinol stone extractor' broke in the left ureter during an ureteroscopy procedure.Reportedly, the surgeon recovered the broken portion and continued the procedure with another basket.The patient reportedly experienced no harm because of the issue.Additional information was requested but not available.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control (qc) procedures, a visual inspection, and functional test of the device, were conducted during the investigation.One ngage nitinol stone extractor was returned in an open package with label.Only the internal basket wire was returned.There wasn¿t a basket sheath or handle returned.The returned portion of the basket wire was approximately 34.5 cm long.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that that the device was manufactured to specification and there is no evidence that nonconforming product exists in house or in the field.A review of the ifu provides the following information: suggested handling instructions for extractors and forceps: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.Store in a dark, cool, and dry place.Cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified, and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: b5.The additional information received did not affect the investigation previously submitted.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 6/3/2025: during the ureteroscopy, the metal part of a basket device broke off and was lost in the kidney cavities before it could remove any stones.The medical team was able to retrieve the broken basket using another forceps without any adverse effects for the patient.There were no issues with tortuous anatomy or excessive force during device use.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21574427
Report Number1820334-2025-00242
Device Sequence Number15637759
Product Code FFL
UDI-Device Identifier00827002482951
UDI-Public(01)00827002482951(17)260801(10)15586484
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model NumberG48295
Device Catalogue NumberNGE-017115-MB
Device Lot Number15586484
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/13/2025
05/29/2025
06/03/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date03/20/2025
06/03/2025
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESS SHEAT(COLOPLAST); COOK MEDICAL ROADRUNNER RPC-035145-0-5 WIRE GUIDE; URETEROSCOPE; WIRE ROADRUNNER
Patient Age64 YR
Patient SexFemale
Patient Weight108 KG